Alert archive / Florida / Gale Warnings in 2015
Gale Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this gale warning at Jan 22, 2015, 3:52 PM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2015, 3:52 PM EST (20:52 UTC)
- Expired
- Jan 23, 2015, 4:20 PM EST
- In force
- 24 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
753 WHUS72 KTAE 222052 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 352 PM EST THU JAN 22 2015 ...HAZARDOUS BOATING CONDITIONS EXPECTED THROUGH SATURDAY WITH GALE GUSTS POSSIBLE ON FRIDAY... GMZ750-770-231200- /O.UPG.KTAE.SC.Y.0004.000000T0000Z-150125T0000Z/ /O.NEW.KTAE.GL.W.0002.150122T2052Z-150124T0000Z/ /O.NEW.KTAE.SC.Y.0005.150124T0000Z-150125T0000Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 352 PM EST THU JAN 22 2015 ...GALE WARNING IN EFFECT UNTIL 7 PM EST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST FRIDAY. A SMALL CRAFT ADVISORY WILL THEN BE IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST SATURDAY. * PEAK WINDS: 20 TO 25 KNOTS ON FRIDAY WITH FREQUENT GALE FORCE GUSTS. * PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-755-765-775-231200- /O.NEW.KTAE.GL.W.0002.150122T2052Z-150124T0000Z/ /O.EXT.KTAE.SC.Y.0004.150124T0000Z-150125T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 352 PM EST THU JAN 22 2015 ...GALE WARNING IN EFFECT UNTIL 7 PM EST FRIDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST FRIDAY. A SMALL CRAFT ADVISORY WILL THEN BE IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST SATURDAY. * PEAK WINDS: 20 TO 25 KNOTS ON FRIDAY WITH FREQUENT GUSTS TO GALE FORCE. * PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 11 FEET...HIGHEST AWAY FROM THE COAST AND OUTSIDE OF APALACHEE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HARRIGAN
4 follow-up statements
363 WHUS72 KTAE 230338 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1038 PM EST THU JAN 22 2015 ...HAZARDOUS BOATING CONDITIONS EXPECTED THROUGH SATURDAY WITH GALE GUSTS POSSIBLE ON FRIDAY... GMZ730-755-765-775-231145- /O.CON.KTAE.GL.W.0002.000000T0000Z-150124T0000Z/ /O.CON.KTAE.SC.Y.0004.150124T0000Z-150125T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1038 PM EST THU JAN 22 2015 ...A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST SATURDAY. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST FRIDAY. A SMALL CRAFT ADVISORY WILL THEN BE IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST SATURDAY. * PEAK WINDS: 20 TO 25 KNOTS ON FRIDAY WITH FREQUENT GUSTS TO GALE FORCE. * PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 11 FEET...HIGHEST AWAY FROM THE COAST AND OUTSIDE OF APALACHEE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ750-770-231145- /O.CON.KTAE.GL.W.0002.000000T0000Z-150124T0000Z/ /O.CON.KTAE.SC.Y.0005.150124T0000Z-150125T0000Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 1038 PM EST THU JAN 22 2015 ...A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST SATURDAY. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST FRIDAY. A SMALL CRAFT ADVISORY WILL THEN BE IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST SATURDAY. * PEAK WINDS: 20 TO 25 KNOTS ON FRIDAY WITH FREQUENT GALE FORCE GUSTS. * PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRIGAN/GOULD
051 WHUS72 KTAE 230836 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 336 AM EST FRI JAN 23 2015 ...HAZARDOUS BOATING CONDITIONS EXPECTED THROUGH SATURDAY WITH GALE FORCE GUSTS POSSIBLE OFFSHORE TODAY AND TONIGHT... GMZ730-755-765-775-231545- /O.CAN.KTAE.GL.W.0002.000000T0000Z-150124T0000Z/ /O.EXT.KTAE.SC.Y.0004.150123T0836Z-150125T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 336 AM EST FRI JAN 23 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST SATURDAY. * PEAK WINDS: 25 TO 30 KNOTS TONIGHT WITH OCCASIONAL GUSTS TO GALE FORCE. * PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 11 FEET...HIGHEST AWAY FROM THE COAST AND OUTSIDE OF APALACHEE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-231545- /O.CAN.KTAE.GL.W.0002.000000T0000Z-150124T0000Z/ /O.EXT.KTAE.SC.Y.0005.150123T0836Z-150125T0000Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- 336 AM EST FRI JAN 23 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST SATURDAY. * PEAK WINDS: 25 TO 30 KNOTS TONIGHT WITH OCCASIONAL GALE FORCE GUSTS. * PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ770-231545- /O.CON.KTAE.GL.W.0002.000000T0000Z-150124T0000Z/ /O.CON.KTAE.SC.Y.0005.150124T0000Z-150125T0000Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 336 AM EST FRI JAN 23 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY. * PEAK WINDS: 25 KNOTS TODAY WITH FREQUENT GALE FORCE GUSTS. 25 TO 30 KNOTS TONIGHT WITH OCCASIONAL GALE FORCE GUSTS. * PEAK SEAS: 7 TO 10 FEET OCCASIONALLY UP TO 13 FEET EARLY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
095 WHUS72 KTAE 231500 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 AM EST FRI JAN 23 2015 ...HAZARDOUS BOATING CONDITIONS EXPECTED THROUGH SATURDAY WITH GALE FORCE GUSTS POSSIBLE OFFSHORE TODAY AND TONIGHT... GMZ770-232200- /O.CON.KTAE.GL.W.0002.000000T0000Z-150124T0000Z/ /O.CON.KTAE.SC.Y.0005.150124T0000Z-150125T0000Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 1000 AM EST FRI JAN 23 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY. * PEAK WINDS: 25 KNOTS TODAY WITH FREQUENT GALE FORCE GUSTS. 25 TO 30 KNOTS TONIGHT WITH OCCASIONAL GALE FORCE GUSTS. * PEAK SEAS: 7 TO 10 FEET OCCASIONALLY UP TO 13 FEET EARLY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-755-765-775-232200- /O.CON.KTAE.SC.Y.0004.000000T0000Z-150125T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1000 AM EST FRI JAN 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY. * PEAK WINDS: 25 TO 30 KNOTS TONIGHT WITH OCCASIONAL GUSTS TO GALE FORCE. * PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 11 FEET...HIGHEST AWAY FROM THE COAST AND OUTSIDE OF APALACHEE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-232200- /O.CON.KTAE.SC.Y.0005.000000T0000Z-150125T0000Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- 1000 AM EST FRI JAN 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY. * PEAK WINDS: 25 TO 30 KNOTS TONIGHT WITH OCCASIONAL GALE FORCE GUSTS. * PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
693 WHUS72 KTAE 232120 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 420 PM EST FRI JAN 23 2015 ...HAZARDOUS BOATING CONDITIONS EXPECTED THROUGH SATURDAY... GMZ770-240530- /O.CAN.KTAE.GL.W.0002.000000T0000Z-150124T0000Z/ /O.EXT.KTAE.SC.Y.0005.150123T2120Z-150125T0000Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 420 PM EST FRI JAN 23 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-755-765-775-240530- /O.CON.KTAE.SC.Y.0004.000000T0000Z-150125T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 420 PM EST FRI JAN 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * PEAK WINDS: 25 TO 30 KNOTS TONIGHT WITH OCCASIONAL GUSTS TO GALE FORCE. * PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 11 FEET...HIGHEST AWAY FROM THE COAST AND OUTSIDE OF APALACHEE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-240530- /O.CON.KTAE.SC.Y.0005.000000T0000Z-150125T0000Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- 420 PM EST FRI JAN 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * PEAK WINDS: 25 TO 30 KNOTS TONIGHT WITH OCCASIONAL GALE FORCE GUSTS. * PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Jan 22, 3:47 PM EST, 5 minutes earlier.
Area forecast discussion, Jan 22, 3:47 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 PM EST Thu Jan 22 2015
...Heavy rain and a marginal chance for severe weather expected on
Friday...
.Near Term [Through Tonight]...
Surface frontogenesis appeared to be occurring from a developing
cyclone near the TX coast, eastward across the northern Gulf of
Mexico. This was happening ahead of a potent upper level trough
digging over NM; with moist, southwest flow streaming out ahead of
this trough over the Gulf Coast. The latest numerical and
statistical guidance remain in excellent agreement with regard to
tonight's rainy forecast. Light rain will develop west of
Tallahassee and Albany this evening, then increase to moderate
levels late tonight as the rain goes on to cover our entire forecast
area. Lows will be above average, in the lower to mid 50s in GA &
AL, and upper 50s in FL. Any thunderstorms that develop late tonight
will be over the Gulf coastal waters.
.Short Term [Friday Through Saturday Night]...
A strong +PV anomaly diving through the Southwest can be seen
clearly on WV imagery this afternoon. This anomaly is being
advected into the base of a pre-existing shortwave trough whose
axis lies from the Central Plains, through the Southwest. As the
aforementioned anomaly rounds the base of the trough, it will
strengthen the shortwave and associated dynamics as the entire
system moves east through the Southern Plains tomorrow, exiting
the Mid-Atlantic coast Saturday night.
At the surface, Gulf cyclogenesis has already begun along the
Texas Gulf coast associated with the existing shortwave. Deep WAA
caused by southwesterly flow ahead of the shortwave has
established highly sloped isentropic surfaces along the entire
Gulf coast. A cross sectional frontogenesis analysis depicts the
warm front extending up through 500 mb. National radar imagery
shows a large rain shield, associated with this warm front,
extending east from west Texas through Mississippi. It is likely
that the surface low will become linked with the resultant
diabatically forced, mid-level PV anomaly. From there, these two
features will only strengthen each other as the mid-level anomaly
gets advected east-northeast through the Southeast over the next
24-36 hours. The strengthening system means two things for our
region (1) heavy rain starting late tonight and lasting through
Friday and (2) a strengthening low-level jet, increasing the
potential for isolated strong to severe storms along the warm
front.
Expanding on the above, the current forecast advertises widespread
2-3 inch rainfall totals over the duration of the event. Isolated
higher rainfall amounts in the 3 to 5 inch range will be possible
where training of cells occurs. The heaviest rain will likely be
confined within the 7am-7pm time period tomorrow. The severe
threat is a bit more tricky and will rely heavily on the
placement of the heaviest rain within the expected rain shield.
The further north that the heaviest rain occurs, the further north
the surface low and attendant surface based warm front will
penetrate into the Tri-State region. Due to the expected steady
antecedent rainfall, lapse rates look to be very weak and would
not suggest a potential for deep rotating updrafts. However, with
low-layer shear values in the 30-40 knot range, there will be a
threat will be for a few tornadoes to develop immediately along
the front. This is why the exact placement of the warm front
becomes so important.
The large rain shield will lift north out of the Tri-State region
on Friday evening, with a cold front expected to traverse the
local area. There will remain the potential for a few strong to
severe storms along the cold front as it reaches the eastern Big
Bend of Florida where lapse rates steepen a bit in the wake of the
large rain shield and 50-60 kts of deep layer shear align with the
tail of the departing LLJ. In this area on Friday evening, the
primary threats will still be for an isolated tornado, with
damaging straight line winds also possible. Uncertainty remains
high with regards to both severe weather scenarios.
A little bit of light rain will trail the frontal system as the
dynamic shortwave passes through the Southeast, though all rain
should be coming to an end around sunrise on Saturday.
.Long Term [Sunday Through Thursday]...
There is good model consensus that an eastern U.S. trough will
remain in place for the duration of the extended range forecast,
though there is uncertainty as to how deep the trough will
penetrate into the south. The current temperature forecast
reflects highs slightly below seasonal norms, with overnight lows
near seasonal levels. No rain is expected through the end of next
week.
&&
.Aviation...
[Through 18Z Friday]
VFR cigs will gradually descend to MVFR levels after midnight, as
light rain begins. As the rain increases to moderate levels early
Friday morning, cigs will reach IFR levels, and remain at IFR
through much of the day.
&&
.Marine...
The strong frontal system referenced above will likely result in
frequent gale force gust tomorrow over our Gulf waters. Sustained
winds will likely be solidly in advisory levels. After a brief
break in the gusts on Friday night another round of solid advisory
conditions are expected on Saturday in the wake of a cold front.
Thereafter, headline conditions are expected to continue through
mid-week with occasional spikes back to advisory levels possible.
&&
.Fire Weather...
Even though the atmosphere will gradually dry out after a total
washout and Wet Flag conditions on Friday, conditions will remain
quite unfavorable for Red Flag conditions for the next several
days.
&&
.Hydrology...
The upcoming system for tonight and Friday is likely to produce a
large area of 1.5-3" of rainfall with locally higher amounts. This
will cause rivers across the area to rise, but most will likely
remain below flood stage. Currently, the most vulnerable areas to
minor flooding appear to be the Kinchafoonee near Dawson and the
upper Withlacoochee near Valdosta. Ensemble forecasts show the
potential for these sites to rise to minor flood stage. The highest
rainfall is currently forecast along the Ochlockonee, so sites there
may also be more vulnerable to minor flooding.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 57 67 52 56 36 / 80 100 80 20 0
Panama City 58 68 50 55 42 / 90 100 50 10 0
Dothan 51 65 45 53 35 / 90 100 50 10 0
Albany 51 64 49 54 34 / 90 100 80 20 0
Valdosta 55 68 55 57 36 / 80 100 80 20 0
Cross City 59 72 60 61 37 / 60 100 80 30 0
Apalachicola 61 68 54 58 42 / 70 100 70 10 0
&&
.TAE Watches/Warnings/Advisories...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 7 PM Friday to 7 PM EST Saturday for
Apalachee Bay-Coastal waters From Ochlockonee River to
Apalachicola FL out to 20 NM-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
Gale Warning until 7 PM EST Friday for Apalachee Bay-Coastal
waters From Ochlockonee River to Apalachicola FL out to 20
NM-Coastal waters from Suwannee River to Keaton Beach FL
out 20 NM-Coastal waters from Apalachicola to Destin FL out
20 NM-Waters from Suwannee River to Apalachicola FL from 20
to 60 NM-Waters from Apalachicola to Destin FL from 20 to
60 NM.
&&
NEAR TERM...FOURNIER
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...FOURNIER
MARINE...HARRIGAN
FIRE WEATHER...FOURNIER
HYDROLOGY...MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 4:15 AM EST | Small Craft Advisory | TAE | 69 hr | |
| Jan 22, 3:52 PM EST | Small Craft Advisory | TAE | 57 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.